Main Forums > Someone I Care About Has HIV

day 1

(1/1)

WorriedWife:
Well I just wanted to give everyone an update and see if anyone else has any advise for me. Today my hubby had his visit at the doctors office for Day 1 of the clinical study. His new CD4 count is 150 last time he had blood work done it was 191 so it went down witch is a little upsetting but I know that it is not a drastic drop   But the good news is his VL went from 439,914 down to 367,000 so at least there is an improvement there thank god for the little things right?   They also started him on his meds. He starts taking them tomorrow his meds are Norvier 1 per day, Epzicom 1 per day, and Retataz 1 per day. he goes back in two weeks to make sure he is doing ok with the side effects and all so I just pray now that this group of pills works for him. Does anyone have anything they can tell me about these drugs. Side effects that are common? I know that with time everything will be ok we will just have to wait and see but that is the hard part. I can not thank everyone enough for the support you have given to me and my hubby. Everyone here has definitely been a blessing to me.


Stacy

LT:
I'm sure all will go well with his new med regime.

That's a little different of a combination that you previously mentioned, but I see what they are doing.

In essence it is mostly the same combination I'm using.  The difference is the dosage of Atazanavir (Reyataz) is lower (one pill instead of two).  That's being compensated for by the addition of the Ritonavir (Norvir).  In essence the Atazanavir is being boosted by the Ritonavir, because the Ritonavir ties up a liver enzyme used to metabolise the Atazanavir (take the drug out of his system).

Once a day dossing is a blessing.  It is so much easier to live your life with that single batch of pills.

As I said before, expect some gas, cramps, and possibly some diarrhea with the Norvir. All of those will lessen with time.  If the diarrhea is bad, have some imodium (or generic equivalent) on hand.  Yogurt can help with that too.  My breakfast regime includes both yogurt an the pills.  Of course it also includes an orange, cereal and toast -- my mother was a dietitian. 

If he's on other meds, make sure they check for interactions with the Norvir (I've had them miss that twice).  Gently break the news to your hubby that if he likes grapefruit, or grapefruit juice, it is now off limits.

I got new numbers today, and with essentially the same combo, the ones that should go up, are up, and the ones that should go down, stayed down.

I'm sure your husband will do fine.

WorriedWife:
Thanks LT. That is good to hear that the side effects are not to to bad. As far as the grapefruit juice my hubby had read something about not drinking that while on the drugs but the doctor told him it was fine to drink. Did you have a reaction to it? If so what did you experience? My hubby has also read the PM you sent me and he said thanks.

Navigation

[0] Message Index

Go to full version